Elasto-plastic localised responses in one-dimensional structural models

Coman, C.D., Bassom, A.P. and Wadee, M.K. (2003) Elasto-plastic localised responses in one-dimensional structural models. Journal of Engineering Mathematics, 47(2), pp. 83-100. (doi:10.1023/A:1025856602682)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1023/A:1025856602682

Abstract

This work complements recent developments concerning the buckling of beams lying on a nonlinear (non-convex) elastic foundation, and also reports on some investigations on the role of material nonlinearity. Two structural models are studied using a simple elasto-plastic constitutive relationship, and buckling problems are formulated as reversible fourth-order differential equations. It is demonstrated that modulated responses are possible under certain circumstances. Some numerical simulations are presented supporting the analytical findings.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Coman, Dr Ciprian
Authors: Coman, C.D., Bassom, A.P., and Wadee, M.K.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of Engineering Mathematics
ISSN:0022-0833
ISSN (Online):1573-2703
Published Online:30 October 2004

University Staff: Request a correction | Enlighten Editors: Update this record